Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 22, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 4, 2008, 6:17 AM PST for Elko County, White Pine County, Nevada. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2008, 6:17 AM PST (14:17 UTC)
- Expired
- Nov 4, 2008, 11:18 AM PST
- In force
- 5 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 2.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -130 m²/s²
- 0-3 km storm-relative helicity
- -133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 041417 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 617 AM PST TUE NOV 4 2008 ...STRONG WINDS OCCURRING IN THE LEE OF THE RUBIES THIS MORNING... .WINDS HAVE INCREASED IN THE LEE OF THE RUBIES THIS MORNING BEHIND A STRONG COLD FRONT MOVING ACROSS NORTHERN NEVADA. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH MOST OF THE MORNING AS COLD AIR CONTINUES TO PUSH INTO THE REGION. NVZ032-034-042000- /O.NEW.KLKN.WI.Y.0022.081104T1417Z-081104T2000Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... LEE...RUBY LAKE 617 AM PST TUE NOV 4 2008 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY FOR AREAS EAST OF THE RUBIES... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR AREAS EAST OF THE RUBIES... WHICH IS IN EFFECT UNTIL NOON PST TODAY. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH MOST OF THE MORNING EAST OF THE RUBY MOUNTAINS. SOME LOCALIZED AREAS COULD SEE EVEN HIGHER GUSTS. MOTORISTS TRAVELING ON HIGHWAY 93 SOUTH OF WELLS ARE URGED TO USE EXTREME CAUTION AS WINDS WILL BE BLOWING DIRECTLY ACROSS THE ROAD. WINDS ARE EXPECTED TO START DECREASING BY THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMG
1 follow-up statement
000 WWUS75 KLKN 041918 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1118 AM PST TUE NOV 4 2008 NVZ032-034-042030- /O.CAN.KLKN.WI.Y.0022.000000T0000Z-081104T2000Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... LEE...RUBY LAKE 1118 AM PST TUE NOV 4 2008 ...WIND ADVISORY FOR LEE OF THE RUBIES IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR AREAS EAST OF THE RUBIES AS WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. HOWEVER...WINDS WILL CONTINUE TO GUST TO 30 TO 40 MPH AT TIMES THROUGH THIS AFTERNOON. $$ JH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 4, 2:00 AM PST, 4 hours 17 minutes earlier.
Area forecast discussion, Nov 4, 2:00 AM PST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 AM PST TUE NOV 4 2008 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL GRADUALLY MOVE THROUGH THE GREAT BASIN DURING THE FIRST HALF OF THIS WEEK. SHOWERS WILL TRANSITION FROM RAIN TO SNOW EARLY THIS MORNING AS COLD AIR MOVES INTO THE REGION. THE THREAT OF SHOWERS WILL CONTINUE THROUGH WEDNESDAY...WITH A DRYING TREND THURSDAY AND FRIDAY. && .SHORT TERM...COLD UNSTABLE AIR MOVING INTO NORTHERN AND CENTRAL NEVADA THIS MORNING WILL BRING THE THREAT OF ISOLATED THUNDERSTORMS ALONG WITH THE TRANSITION OF RAIN SHOWERS TO SNOW. SNOW ACCUMULATIONS ON VALLEY FLOORS TODAY WILL BE LIGHT HOWEVER...AS MOST OF THE MOISTURE ASSOCIATED WITH THIS SYSTEM IS PRE-FRONTAL. COLD AND SLIGHTLY UNSTABLE AIR BEHIND THE INITIAL FRONT WILL KEEP THE THREAT OF SNOW SHOWERS ACROSS MOST OF NORTHERN NEVADA THROUGH WEDNESDAY. THE COLD NORTHWESTERLY FLOW WILL KEEP HIGH TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE MIDDLE OF THE WEEK. BREEZY TO LOCALLY WINDS CONDITIONS ARE POSSIBLE AT TIMES OVER THE NEXT COUPLE DAYS AS THE STRONG JET MOVES ACROSS THE REGION. ROOD .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. MODELS START OUT IN GOOD AGREEMENT WITH UPPER RIDGE OVER AREA WITH WARM AND DRY CONDITIONS IN PLACE. MODELS SHOWING SOME FAIRLY LARGE DISCREPANCIES WITH SYSTEM MOVING IN DURING THE WEEKEND. GFS IS MUCH QUICKER JUST BRINGING THROUGH A FAST MOVING OPEN WAVE WHILE THE ECMWF IS SLOWER AS IT DIGS A CUTOFF LOW INTO SOUTHERN NV BY LATE SUNDAY. GIVEN RECENT TRACK RECORD OF MODELS...WILL GO CLOSER TO THE ECMWF FOR THIS FORECAST. USING THE ECMWF SOLUTION...EXPECT A SLOWER ONSET OF PRECIPITATION WITH POSSIBLY JUST NWRN CWA SEEING PRECIP LATE SAT AND SPREADING ACROSS AREA FOR SUNDAY. RAISED TEMPERATURES A FEW DEGREES FOR SAT WITH THE SLOWER TIMING OF THE SYSTEM AND THE GOOD MIXING THAT USUALLY OCCURS AHEAD OF THESE STRONG STORM SYSTEMS. AS PRECIP SPREADS ACROSS AREA SUNDAY SNOW LEVELS WILL BE FALLING TO AROUND 5000-6000 FEET. GIVEN DISAGREEMENT WITH MODELS WILL NOT HIT THIS SYSTEM REAL HARD IN THE HWO BUT HAVE MENTION OF ANOTHER COLD FRONT MOVING THROUGH WITH A CHANCE FOR A LITTLE MORE SNOW. LOOKS LIKE SOME DRIER AIR WILL MOVE IN FOR EARLY NEXT WEEK AS STORM SYSTEM MOVES ONTO THE PLAINS. JMG && .AVIATION...KWMC...KEKO AND KELY WILL FEEL EFFECTS OF STORM SYSTEM MOVING THROUGH NORTHERN AND CENTRAL NV TODAY. EXPECT THESE SITES TO SEE SCATTERED RAIN/SNOW SHOWERS THROUGH THE DAY WITH CEILINGS LIKELY BEING VFR WHEN NO PRECIP IS OCCURRING...BUT FALLING TO MVFR WITH SHOWERS AND VSBYS FALLING TO AROUND 3SM AT TIMES...MAINLY THROUGH 00Z. PRECIP WILL BE MOVING OUT DURING THE EVENING HOURS. WEST TO NORTHWEST WINDS OF 13-18KTS SUSTAINED WITH GUSTS TO 30KTS ARE POSSIBLE AT ALL TAF SITES. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 96/86/86
Hazardous weather outlook, Nov 4, 3:02 AM PST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 302 AM PST TUE NOV 4 2008 NVZ013-030>037-051115- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 302 AM PST TUE NOV 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY THROUGH TONIGHT RAIN SHOWERS VERY EARLY THIS MORNING WILL TRANSITION TO SNOW...LIKELY BEFORE SUNRISE IN MOST AREAS ALONG AND NORTH OF HIGHWAY 50. SNOW ACCUMULATIONS ACROSS THE LOWER ELEVATION VALLEY FLOORS IS EXPECTED TO BE VERY LIGHT. MANY OF THE LOWER ELEVATION VALLEY AREAS MAY RECEIVE UP TO AN INCH OF SNOW. VALLEY AREAS HIGHER IN ELEVATION THAN 6000 FEET MAY RECEIVE A COUPLE INCHES OF SNOW...WITH MANY OF THE MOUNTAINS OF NORTHERN AND CENTRAL NEVADA RECEIVING A FEW INCHES OF SNOW. SHOWER ACTIVITY TONIGHT SHOULD BE CONFINED TO MAINLY THE MOUNTAINOUS AREAS WHERE UP TO 2 MORE INCHES OF SNOW IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER WEAK IMPULSE WILL BRING A RETURNED THREAT OF RAIN AND SNOW SHOWERS TO EXTREME NORTHERN NEVADA WEDNESDAY AND THURSDAY...WITH A DRYING TREND FROM THURSDAY NIGHT INTO FRIDAY. ANOTHER STORM SYSTEM WILL CROSS THE REGION OVER THE WEEKEND AND BRING ANOTHER ROUND OF RAIN AND SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROOD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.